Alert archive / Hawaii / Wind Advisories in 2009
Wind Advisory 26, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at May 19, 2009, 3:16 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2009, 3:16 AM HST (13:16 UTC)
- Expired
- May 21, 2009, 8:28 PM HST
- In force
- 65 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 191316 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 316 AM HST TUE MAY 19 2009 HIZ022-028-200230- /O.NEW.PHFO.WI.Y.0026.090519T1316Z-090520T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 316 AM HST TUE MAY 19 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. WEST WINDS OF 20 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED OVER THE BIG ISLAND SUMMITS AS WELL AS HALEAKALA SUMMIT ON MAUI THROUGH THIS EVENING. THESE WINDS SHOULD DECREASE BY TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
7 follow-up statements
000 WWHW70 PHFO 200130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST TUE MAY 19 2009 HIZ022-200230- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-090520T0400Z/ HALEAKALA SUMMIT- 330 PM HST TUE MAY 19 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS ON TOP OF MOUNT HALEAKALA ARE BELOW...AND WILL REMAIN BELOW ADVISORY LEVEL. $$ HIZ028-201430- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-090520T1600Z/ BIG ISLAND SUMMITS- 330 PM HST TUE MAY 19 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS EXTENDED UNTIL 6 AM HST WEDNESDAY. WEST WINDS OF 30 TO 40 MPH WITH HIGHER GUSTS ARE EXPECTED OVER THE BIG ISLAND SUMMITS THROUGH TONIGHT. THESE WINDS SHOULD DECREASE TOWARDS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CRAIG
000 WWHW70 PHFO 201310 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 310 AM HST WED MAY 20 2009 HIZ028-202200- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-090520T2200Z/ BIG ISLAND SUMMITS- 310 AM HST WED MAY 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... WEST WINDS OF 20 TO 35 MPH WITH HIGHER GUSTS ARE EXPECTED TO CONTINUE OVER THE BIG ISLAND SUMMITS THROUGH THIS MORNING. THESE WINDS SHOULD DECREASE BY NOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWHW70 PHFO 202157 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1157 AM HST WED MAY 20 2009 HIZ028-210400- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-090521T0400Z/ BIG ISLAND SUMMITS- 1157 AM HST WED MAY 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
000 WWHW70 PHFO 210122 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST WED MAY 20 2009 HIZ028-211430- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-090521T1600Z/ BIG ISLAND SUMMITS- 322 PM HST WED MAY 20 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MORRISON
000 WWHW70 PHFO 211345 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 AM HST THU MAY 21 2009 HIZ028-220245- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-090522T0400Z/ BIG ISLAND SUMMITS- 345 AM HST THU MAY 21 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. EXPECT WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. && $$
000 WWHW70 PHFO 220127 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 327 PM HST THU MAY 21 2009 HIZ028-221430- /O.EXT.PHFO.WI.Y.0026.000000T0000Z-090522T1600Z/ BIG ISLAND SUMMITS- 327 PM HST THU MAY 21 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... EXPECT WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BE CAREFUL. && $$ POWELL
000 WWHW70 PHFO 220628 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 828 PM HST THU MAY 21 2009 HIZ028-220730- /O.CAN.PHFO.WI.Y.0026.000000T0000Z-090522T1600Z/ BIG ISLAND SUMMITS- 828 PM HST THU MAY 21 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. THE WINDS ON THE BIG ISLAND SUMMITS HAVE DROPPED BELOW ADVISORY LEVELS...THEREFOR THE ADVISORY HAS BEEN CANCELLED. $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at May 18, 8:30 PM HST, 6 hours 46 minutes earlier.
Area forecast discussion, May 18, 8:30 PM HST, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST MON MAY 18 2009 .SYNOPSIS... A WEAKENING FRONT JUST SOUTH AND EAST OF THE ISLANDS WILL CONTINUE TO BRING CLOUDS AND ISOLATED SHOWERS TO MAINLY WINDWARD SECTION OF THE BIG ISLAND. LINGERING CLOUDS MAY AFFECT THE REST OF THE ISLANDS AT TIMES. A LOW TO THE NORTH WILL SLOWLY WEAKEN TO A TROUGH IN THE NEXT FEW DAYS...BRINGING LIGHT AND VARIABLE WINDS TO THE ISLANDS THROUGH THE WEEKEND. && .DISCUSSION... A WEAKENING FRONT CONTINUES TO STALL JUST SOUTHEAST OF BIG ISLAND THIS EVENING. MAIN CLOUD BAND ASSOCIATED WITH THE FRONT THUS REMAINS OVER THE BIG ISLAND...BRINGING CLOUDS AND SHOWERS... SPECIALLY OVER THE WINDWARD SECTION. RAIN GAGES ON THE BIG ISLAND REPORTED UP TO AN INCH OF RAIN IN THE PAST 6 HOURS...THOUGH MOST AMOUNTS ARE LESS THAN A QUARTER OF AN INCH. THE RAINFALL IS CERTAINLY WELCOME AT THIS POINT...AND IT LOOKS LIKE IT WILL NOT BE HEAVY ENOUGH TO CAUSE FLOODING PROBLEM...AS THE MAIN INSTABILITY ASSOCIATED WITH THE LOW REMAINS NORTH OF THE ISLANDS. THERE ARE LINGERING LOW CLOUDS AFFECT THE SMALLER ISLANDS AT TIMES...THOUGH THESE ARE MORE STABLE TYPE AND WILL NOT BRING MUCH IN TERMS OF PRECIPITATION. THE LOW THAT BROUGHT US THIS WEAKENING FRONT IS STILL ABOUT 400 MILES NORTH NORTHEAST OF THE ISLANDS. STILL EXPECT THIS LOW TO SAG SOUTH A LITTLE FURTHER IN THE NEXT FEW DAYS...BUT AS THE UPPER LEVEL TROUGH LIFTING NORTHEAST...THIS LOW WILL ALSO SLOWLY WEAKEN AND WILL HAVE LESSEN IMPACT ON OUR WEATHER. AS THIS LOW WEAKENS TO A TROUGH BY WEDNESDAY...EXPECT LIGHT AND VARIABLE WINDS WITH DAYTIME SEA BREEZES AND NIGHTTIME LAND BREEZES TO RETURN. A WEAK CONVECTIVE TYPE WEATHER PATTERN WITH MOSTLY CLEAR NIGHTS AND MORNINGS AND CLOUDY AFTERNOONS AND EVENINGS WITH A FEW SHOWERS WILL RETURN AND PREVAIL THROUGH THE REST OF THE WEEK. LATEST MODEL OUTPUT STILL HOLDS OFF ON BRINGING BACK THE TRADES UNTIL THE NEXT WORK WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && HUI
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 10:34 AM HST | High Surf Advisory | HFO | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.